Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 27, 2021, 3:05 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 27, 2021, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.9
The text
As transmitted.
203
WWUS84 KLIX 272005
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
305 PM CDT Sun Jun 27 2021
LAZ037-039-071-072-075-272030-
Washington-St. Helena-Northern Tangipahoa-Northwest St.
Tammany-Southern Tangipahoa-
305 PM CDT Sun Jun 27 2021
...A LINE OF STRONG STORMS WILL AFFECT SOUTHEASTERN ST.
HELENA...NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND
SOUTHWESTERN WASHINGTON PARISHES...
At 303 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Independence to near Abita Springs.
Movement was northwest at 20 mph.
Heavy rainfall and wind gusts of 20 to 30 mph are possible with
these storms.
Locations impacted include...
Greensburg, Amite, Amite City, Independence, Roseland, Folsom and
Montpelier.
Torrential rainfall is also occurring with these storms, and 1 to
1.5 inches of rain could fall over the next hour. This could lead to
localized street flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstate 55 between mile markers 38 and 53. Motorists
should slow down and be prepared for sudden changes in visibility.
LAT...LON 3079 9013 3051 8996 3060 9055 3062 9057
3065 9057 3065 9061 3084 9082
TIME...MOT...LOC 2003Z 126DEG 15KT 3066 9057 3056 9005
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:32 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 11:32 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1132 AM CDT Sun Jun 27 2021 .AVIATION (18Z TAF DISCUSSION)... Spotty showers and a few isolated thunderstorms will persist across all area terminals this afternoon. Expect brief periods of MVFR and IFR in any of these showers or storms due to reduced VIS and lower CIG's. Additionally, cant rule out some gusty downdraft winds at the surface in excess of 20-30kts in any stronger storm. Outside of this activity, flight categories will range from VFR to MVFR. Beyond late this afternoon/evening, most of this activity will diminish but additional development may be possible tonight and into early Monday morning with similar threats expected for all area terminals. KLG && .MORNING UPDATE/MESOANALYSIS... /issued 1022 AM CDT Sun Jun 27 2021/ (12Z KLIX RAOB Note: T/Td surface observation error caused anomalous data in the surface to near-surface layer - leading to incorrect thermodynamic meteorological parameters, use with caution. The analysis below was performed with a modified/fixed sounding ingesting correct T/Td data from nearby KASD observations). Performed a gridded update early this morning to bring in the latest short-range model guidance and reflect recent radar trends. Quick look at the 12Z KLIX RAOB (modified/corrected) illustrates that the long fetch of deeper moisture has arrived along the northeastern periphery of a weak tropical wave in the northwestern Gulf. PWAT has climbed over 2" with even deeper (2.1-2.2"+) tropospheric moisture farther south across coastal SE LA and offshore nearby adjacent Gulf waters. Some residual drying in the H7 layer exists, but will erode as the deeper surge of moisture continues north. Main focus will be what is on radar currently as of 15:07Z, as NW/SE oriented bands of thunderstorms have developed across coastal SE LA within the aforementioned zone of deeper moisture. VWP hodographs show what was discussed yesterday with a slight increase in mean storm motion (13-15kts) which will help with storm propagation and reduce the overall widespread nature of potential flash flooding. However, messy hodographs and nearby boundary interactions may lead to training convection in a few areas, especially where boundaries become oriented parallel to the mean 0-6km flow (~170 from the SSE). With such high PW's, intense rainfall rates will be the main concern for localized flooding and where bands train over the same locations. The WPC maintains a Marginal Risk for SW portions of the CWA, right near/within a zone of maximized 6hr QPF/PMM per the recent 12Z HREF. However, a few other members have shifted this axis slightly east, representing little certainty on which areas will see the exact heaviest rainfall bulls eye. For now, will advertise the areas currently in the Marginal Risk and to the east remain most favored for seeing higher rainfall totals (2-3", locally higher) or generally along and south of I-10, but in such a moist environment, several rounds/waves of rain and storms will be possible areawide through late afternoon. Additionally, a few sub-severe wind gusts (25-35mph) may be possible in any stronger bands of storms, as wind speed magnitude has increased to around 20-25kts between 850 and 700mb (10-15kt increase in 12 hours) but am not anticipating any severe weather. Also in such a deep tropical airmass, can't rule out a few tropical funnel clouds or weak waterspouts. Fortunately most of this activity will slowly diminish around or after sunset as what is left of the convection pushes off to the north and west, but a few isolated showers will continue to be possible tonight as we reside in a deep moist airmass overnight. Will dive deeper and look ahead with the PM package. KLG PREV DISCUSSION... /issued 457 AM CDT Sun Jun 27 2021/ SHORT TERM (Sunday through Tuesday)...An area of disturbed weather will track west...northwestward through the northern gulf over the next 36 hours bringing a large plume of tropical moisture into southeast Louisiana. PW values will increase to as high as 2.3 inches today as this feature moves along the northern gulf today. POPS will remain high with heavy rainfall possible especially from the mouth of the river to along the tidal lakes and westward as strong onshore flows allows for developed showers and storms over the coastal waters to move inland today. Meanwhile ridging continues over the southeast allowing for strong enough onshore flow to cause some coastal flooding along parts of the MS coast. With strong gradient and long duration east...southeasterly onshore flow a coastal flood advisory has been extend for portions of Hancock county until 7 PM Monday. Upper level ridging will continue to build westward from the mid Atlantic and southeast on Monday. As for our area...we will remain on the ring of fire western peripheral of the ridge with an unsettled pattern continuing on Monday with scattered to numerous showers and thunderstorms mainly in the afternoon. Shortwave trough with an associated frontal boundary stalls over the plains as onshore flow continues to bring a typical summertime pattern to our area through Tuesday. Max temps expected to remain slightly below normal holding into the middle to upper 80s due to increased low and mid level column moisture creating moderate to high cloud cover. Lows will remain near normal holding into the middle to upper 70s. LONG TERM (Wednesday through Saturday)...A broad and weak mid to upper level ridge will dominate the Gulf South through Friday. In the low levels, a broad ridge extending from the western Atlantic into the eastern Gulf will keep a prevailing southerly flow off the Gulf of Mexico in place. Precipitable water values will be near seasonal norms ranging around 1.75 inches both days, and this will moisture will interact with ample daytime heating and instability to produce diurnal convection each day. As it typical when no well defined synoptic features are in place in the low levels, the seabreeze cycle will be the primary driver of convective activity each day. Thunderstorm activity will initially develop over the nearshore waters early in the morning on a landbreeze boundary and then begin to move inland as a seabreeze forms during the day. Thus, higher POP will be found along the coast in the morning hours and this higher POP will then transition inland by the afternoon as a more stable airmass advects into the more coastal portions of the CWA. The threat of any strong to severe thunderstorms will be fairly low each day, but an isolated damaging wind event cannot be ruled out given the steep low level lapse rates, mid-level pool of drier air, and DCAPE values of 700 to 900 J/KG each afternoon. Temperatures should be near average through the period with highs in the upper 80s and lower 90s and lows in the 70s. A pattern change is expected for Saturday due to a northern stream trough axis and associated surface cold front sliding into the Lower Mississippi Valley. As this system approaches the area, a pool of deeper moisture and higher precipitable water values will advect in with precipitable water values increasing to around 2.25 inches. The atmosphere will remain fairly unstable despite weaker moist adiabatic lapse rates, and SBCAPE values of 1500 to 2000J/KG are expected each afternoon. Given the high moisture content and sufficient instability in place, more numerous showers and thunderstorms can be expected on Saturday. There could be the potential for locally heavy rainfall and isolated flooding issues as rainfall rates exceed 2 inches per hour in some of the strongest convection. Temperatures should also be slightly cooler due to the increased cloud cover from the convection with highs in the mid to upper 80s. PG MARINE... Gradient winds from 1026 MB surface high off the southeast and mid Atlantic coasts will allow for a strong southeasterly onshore flow for the next several days. Thus...Small craft will have to exercise additional caution through at least Monday. Main focus will be a weak tropical wave drifting northwest across the central Gulf today, which will lead to bands of heavy rain and storms. Main threats will be gusty winds >34kts, dangerous lightning and a few waterspouts. Expect these spotty/bands of storms to continue through early to the middle portions of next week. Otherwise, winds will remain light or below advisory criteria but wave/seas will steadily increase beginning early Sunday due to an enhanced SE fetch ranging 3-6ft for outer 20-60nm zones. However, waves/seas will lower going into early/middle parts of next week. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 90 71 91 / 30 60 10 30 BTR 74 89 72 91 / 30 90 20 40 ASD 75 89 73 90 / 50 70 20 40 MSY 78 89 77 90 / 40 70 20 50 GPT 77 88 74 88 / 40 60 20 30 PQL 75 88 72 89 / 30 50 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...Coastal Flood Advisory until 7 PM CDT Monday for MSZ080. GM...None. &&
In the hours before
Special weather statement, Jun 27, 10:26 AM CDT, 4 hours 39 minutes before
Special Weather Statement National Weather Service New Orleans LA 1026 AM CDT Sun Jun 27 2021 LAZ039-MSZ071-077-271600- Washington-Walthall-Pearl River- 1026 AM CDT Sun Jun 27 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON PARISH...SOUTHWESTERN WALTHALL AND NORTHWESTERN PEARL RIVER COUNTIES... At 1024 AM CDT, radar indicated strong thunderstorms were located along a line extending from 8 miles north of Franklinton to near Crossroads. Movement was northwest at 15 mph. Heavy rain and wind gusts of 20 to 30 mph are possible with these storms. Locations impacted include... Bogalusa, Franklinton, Tylertown, Varnado, Crossroads and Angie. Torrential rainfall is occurring with these storms. Expect rainfall accumulation of 1 to 2 inches in about an hour. This may cause localized street flooding and ponding of water in low lying areas. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3120 9025 3093 8971 3069 8969 3090 9024 TIME...MOT...LOC 1524Z 152DEG 11KT 3097 9012 3075 8971 95/DM
Special weather statement, Jun 27, 10:30 AM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1030 AM CDT Sun Jun 27 2021
LAZ059-065>067-271630-
Lower Terrebonne-Upper Terrebonne-Lower Lafourche-Upper Lafourche-
1030 AM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TERREBONNE AND
CENTRAL LAFOURCHE PARISHES...
At 1029 AM CDT, a cluster of strong thunderstorms was located near
Chauvin, or 9 miles southeast of Houma, moving northwest at 20 mph.
Heavy rain and wind gusts of 20 to 30 mph are possible with these
storms.
Locations impacted include...
Houma, Gray, Chauvin, Dulac, Montegut, Bayou Cane, Schriever and
Raceland.
Torrential rainfall is occurring with these storms. Expect rainfall
accumulations of 1 to 2 inches in about an hour. This may cause
localized street flooding and ponding of water in low lying areas.
Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is also occurring with this
storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2963 9098 2980 9072 2934 9035 2931 9035
2930 9040 2932 9042 2932 9044 2935 9044
2928 9048 2929 9051 2928 9053 2929 9054
2928 9057 2926 9059
TIME...MOT...LOC 1529Z 139DEG 18KT 2948 9060
95/DMSpecial weather statement, Jun 27, 12:15 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1215 PM CDT Sun Jun 27 2021
LAZ060-061-077-271745-
Western Orleans-St. Charles-Upper Jefferson-
1215 PM CDT Sun Jun 27 2021
...A HEAVY SHOWER WILL AFFECT NORTH CENTRAL ST. CHARLES... WESTERN
ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 1212 PM CDT, a storm producing heavy rainfall was located over
Elmwood, or over Avondale, moving northwest at 20 mph.
Brief torrential rainfall and wind gusts of 20 to 30 mph are
possible with this storm.
Locations impacted include...
Metairie, Marrero, Harvey, Avondale, Timberlane, Jefferson, Gretna,
Harahan, Westwego, Elmwood, Bridge City, River Ridge, Waggaman,
Terrytown, Ama, St. Rose and New Orleans Armstrong Airport.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding and ponding of water in low lying areas.
Do not drive your vehicle through flooded roadways.
Heavy rainfall will also result in reduced visibility along area
roadways including I-10 from Laplace through Metairie. Motorists
should slow down and be prepared for sudden changes in visibility.
LAT...LON 3006 9038 3005 9026 3002 9016 2989 9003
2986 9020
TIME...MOT...LOC 1712Z 145DEG 17KT 2994 9018
95/DMSpecial weather statement, Jun 27, 1:09 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
109 PM CDT Sun Jun 27 2021
LAZ046>050-271845-
Livingston-Iberville-Ascension-West Baton Rouge-East Baton Rouge-
109 PM CDT Sun Jun 27 2021
...A LINE OF STRONG STORMS WILL AFFECT NORTHWESTERN ASCENSION...WEST
BATON ROUGE...LIVINGSTON...EAST CENTRAL IBERVILLE AND SOUTHERN EAST
BATON ROUGE PARISHES...
At 106 PM CDT, radar indicated strong storms were located along a
line extending from near Gardere to near Port Vincent to 10 miles
south of Ponchatoula. Movement was northwest at 20 mph.
Heavy rainfall and wind gusts of 20 to 30 mph are possible with
these storms.
Locations impacted include...
Baton Rouge, Denham Springs, Plaquemine, Port Allen, Oak Hills Place,
St. Gabriel, Walker, Addis, Brusly, Livingston, French Settlement,
Albany, Port Vincent, Springfield, Westminster, Watson, Shenandoah,
Greenwell Spring, Old Jefferson and Merrydale.
Torrential rainfall is occurring with these storms, and rain totals
of 1 to 1.5 inches will be possible over the next hour. This could
lead to localized street flooding. Do not drive your vehicle through
flooded roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstate 10 between mile markers 142 and 173, Interstate
12 between mile markers 1 and 33, and Interstate 110. Motorists
should slow down and be prepared for sudden changes in visibility.
LAT...LON 3050 9147 3059 9094 3050 9057 3043 9055
3041 9052 3038 9050 3036 9051 3036 9048
3034 9048 3030 9056 3026 9059 3030 9076
3022 9121
TIME...MOT...LOC 1806Z 153DEG 15KT 3030 9117 3037 9081 3028 9046
95/DMSpecial weather statement, Jun 27, 1:35 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
135 PM CDT Sun Jun 27 2021
LAZ072-075-271915-
Northwest St. Tammany-Southern Tangipahoa-
135 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWEST ST. TAMMANY AND
SOUTHERN TANGIPAHOA PARISHES...
At 133 PM CDT, a strong thunderstorm was located 7 miles southwest of
Madisonville, or 13 miles southwest of Covington, moving northwest at
30 mph.
Heavy rainfall and wind gusts of 20 to 30 mph are possible with this
storm.
Locations impacted include...
Hammond, Ponchatoula, Madisonville, Springfield, Natalbany, Robert
and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 35 and 53.
Interstate 55 in Louisiana between mile markers 17 and 35.
Heavy rainfall is occurring with this storm, and rain totals of up
to 1 inch in less than an hour could cause localized street
flooding. Do not drive your vehicle through flooded roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstate 12 between mile markers 35 and 53 and
Interstate 55 between mile markers 17 and 35. Motorists should slow
down and be prepared for sudden changes in visibility.
LAT...LON 3038 9016 3039 9021 3034 9028 3030 9030
3030 9035 3028 9037 3043 9055 3047 9055
3049 9057 3053 9057 3066 9036
TIME...MOT...LOC 1833Z 137DEG 26KT 3035 9028
95/DMSpecial weather statement, Jun 27, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
305 PM CDT Sun Jun 27 2021
LAZ037-039-071-072-075-272030-
Washington-St. Helena-Northern Tangipahoa-Northwest St.
Tammany-Southern Tangipahoa-
305 PM CDT Sun Jun 27 2021
...A LINE OF STRONG STORMS WILL AFFECT SOUTHEASTERN ST.
HELENA...NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND
SOUTHWESTERN WASHINGTON PARISHES...
At 303 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Independence to near Abita Springs.
Movement was northwest at 20 mph.
Heavy rainfall and wind gusts of 20 to 30 mph are possible with
these storms.
Locations impacted include...
Greensburg, Amite, Amite City, Independence, Roseland, Folsom and
Montpelier.
Torrential rainfall is also occurring with these storms, and 1 to
1.5 inches of rain could fall over the next hour. This could lead to
localized street flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstate 55 between mile markers 38 and 53. Motorists
should slow down and be prepared for sudden changes in visibility.
LAT...LON 3079 9013 3051 8996 3060 9055 3062 9057
3065 9057 3065 9061 3084 9082
TIME...MOT...LOC 2003Z 126DEG 15KT 3066 9057 3056 9005
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:26 AM CDT | Special Weather Statement | LIX | Washington | 34 min |
| Jun 27, 10:30 AM CDT | Special Weather Statement | LIX | Lafourche | 60 min |
| Jun 27, 12:15 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| Jun 27, 1:09 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston, West Baton Rouge | 36 min |
| Jun 27, 1:35 PM CDT | Special Weather Statement | LIX | Tangipahoa | 40 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.